Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 152, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 25, 2005, 12:24 AM EDT for Crawford County, Pennsylvania. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2005, 12:24 AM EDT (04:24 UTC)
- Expired
- Jul 25, 2005, 1:31 AM EDT
- In force
- 67 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 125 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 12:50 AM EDT | TSTM WND DMG | 2 N Meadville, PA | TREE DOWN ON HOUSE JUST NORTH OF MEADVILLE. NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 11:50 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 4.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 250424
SVRCLE
PAC039-250530-
/O.NEW.KCLE.SV.W.0152.050725T0424Z-050725T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1224 AM EDT MON JUL 25 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 130 AM EDT
* AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF
CAMBRIDGE SPRINGS...AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
LINESVILLE...
MEADVILLE...
SPARTANSBURG...
TITUSVILLE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4163 7962 4163 7983 4160 7985 4159 7989
4149 8003 4149 8050 4185 8051 4185 7962
$$2 follow-up statements
000
WWUS51 KCLE 250452
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1251 AM EDT MON JUL 25 2005
PAC039-250530-
/O.CON.KCLE.SV.W.0152.000000T0000Z-050725T0530Z/
CRAWFORD PA-
1251 AM EDT MON JUL 25 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM EDT FOR
CRAWFORD COUNTY...
AT 1247 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR MEADVILLE...AND
MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPARTANSBURG...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
CRAWFORD COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.
LAT...LON 4163 7962 4163 7983 4160 7985 4159 7989
4149 8003 4149 8050 4185 8051 4185 7962
$$000
WWUS51 KCLE 250531
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
129 AM EDT MON JUL 25 2005
PAC039-250539-
/O.EXP.KCLE.SV.W.0152.000000T0000Z-050725T0530Z/
CRAWFORD PA-
129 AM EDT MON JUL 25 2005
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY WILL EXPIRE AT
130 AM EDT...
...A FLASH FLOOD WARNING FOR CRAWFORD COUNTY REMAINS IN EFFECT UNTIL
4 AM...
THE THUNDERSTORMS IN CRAWFORD COUNTY HAVE WEAKENED AND ARE NO LONGER
SEVERE. HEAVY RAIN WILL CONTINUE AND FLASH FLOODING IS POSSIBLE
DURING THE OVERNIGHT HOURS. BE ALERT FOR RISING WATER AND FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM.
LAT...LON 4163 7962 4163 7983 4160 7985 4159 7989
4149 8003 4149 8050 4185 8051 4185 7962
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 12:23 AM EDT, 1 minute earlier.
Area forecast discussion, Jul 25, 12:23 AM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 1223 AM EDT MON JUL 25 2005 .SHORT TERM UPDATE... UPDATING FOR SEVERE THUNDERSTORM WATCH NUMBER 676 FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. LARGE AREA OF CONVECTION FIRED OVER THE NORTHERN SHORE OF LAKE ERIE AND MOVED SOUTHEAST INTO THE FORECAST AREA. MAIN THREAT WILL BE DAMAGING WIND WITH THE STORMS. UPDATED FORECAST ALREADY SENT. && .PREVIOUS SHORT TERM UPDATE... .SHORT TERM(TONIGHT)... STILL WAITING FOR CONVECTION TO FIRE N OF AREA AND DIVE SE. MODELS TENDED TO ALREADY HAVE SOMETHING GOING ATTM AND VIRTUALLY NOTHING HAPPEINING THAT WUD AFFECT CWA. CAP SEEMS TO BE HOLDING BUT FOR HOW LONG. SOME DVLPMNT IN IA MAY BE BEGINNING OF SOMETHING IF THIS RAPIDLY DVLPS E ALG FRONTAL BNDRY SLOLY SINKING S THRU WI AND MI. WL BACK POPS TNGT AND SHOW MORE TIMING TO PRECIP FOR LATER TNGT. DUE EXPECTED CLDS AND SWLY WNDS WLO OPEN LKSHORE COS TO 70 TO 75...SHOWING THE POSSIBILITY FOR SLIGHTLY WRMR TEMPS TNGT. && .PREV SHORT TERM(TONIGHT THROUGH THURS)... ATTM WRMFNT BISECTING THE AREA WITH TEMPS IN THE LOW TO MID 70S NE RANGING TO THE UPPER 80S/NR 90 WEST. DEWPTS IMPRESSIVE WITH MID 70S IN THE WEST AND UPPR 70S TO 80 ACRS NRN INDIANA. ATTM WARM SECTOR IS CAPPED WITH THE ONLY PCPN OCCRG NE OF THE WARM FRONT ACRS LAKE HURON AND SRN ONTARIO MOVG TWRD NWRN PA. LIS IN THE WARM SECTOR ARE AS LOW AS -9 TO -10 ON AN AXIS FROM SWRN LWR MI TO SERN MO. BLV THERE WL BE MORE CONVECTIVE ACTVTY LATER THIS EVG/OVRNGT. XPC GENERATION POINTS PSBLY IN E-CNTRL LWR MI WITH XTRMLY UNSTBL LOW LVL INFLOW OVER THE FRONT. ALSO WATER VAPOR IMAGERY SHOWS A WK IMPULSE MOVG INTO NWRN IL WHICH COULD KICK OFF TSTMS AS IT MOVES INTO THE MOST UNSTBL AIR TO OUR WEST/NW. AS FOR POPS WITH GO WITH LKLY POPS NE TO COVER PCPN GENERATED ON THE THERMAL GRADIENT AND CHC ELSEWHERE. MONDAY ETA SHOWS DRY AIR MOVG INTO THE AREA FM THE NW BHND VERY WK CDFNT. AIR DRIEST IN THE NE SO WL KP DRY THERE. MSTR DOES HWVR HANG ON IN THE WEST/SW COUNTIES AND SEE THE POTENTIAL FOR AFTN TSTMS. ETA CAPES ON BUFKIT REACH OVER 3300 J/KG IN THE AFTN AND IF ENOUGH LOW LVL MSTR IS TAPPED...THE CAP COULD BREAK THERE. HIGH TEMPS FROM THE LOW TO MID 90S LOOK GOOD XPC FOR LAKESHORE. MONDAY NIGHT THE WK CDFNT MOVES BACK ACROSS THE AREA FM THE SW AS A WARM FRONT DRIVEN BY SFC LOW MOVING ACRS THE CNTRL GRTLKS. BOTH ETA/GFS BRING MSTR BACK WITH THE BNDRY AND WL NEED TO KP POPS IN FOR THE NIGHT. CDFNT NOT FAR BHND AND MOVES SE ACRS THE AREA TUESDAY. ETA DRIES THINGS OUT LATE TUES NIGHT AND WED WHILE GFS HANGS ONTO MSTR THRU WED. ATTM WILL SIDE WITH THE GFS AND COLLABORATE WITH NEIGHBORS BUT WED COULD END UP BETTER IF ETA VERIFIES. EITHER WAY LOOK FOR A SIG COOL DOWN FOR MID WEEK WITH WED TEMPS PROB NOT GETTING OUT OF THE UPPR 70S IN PLACES. WED NIGHT/THURS GFS FINALLY BRINGS DRY AIR IN BHND CDFNT WITH BUILDING HIGH PRES AND AFTN TEMPS REACHING BACK INTO THE 80S. && .LONG TERM (THURSDAY NIGHT THROUGH SUNDAY)... GFS KP HIGH PRES AND GNRLY DRY STBL AMS IN PLACE THRU SAT SO CLR/PC/SUNNY ALL WORK HERE. TEMPS SHOULD BE CLOSE TO NORMAL WITH LOWS IN THE LOWER 60S AND HIGHS UPPER 70S TO LOWER 80S THURSDAY AND FRIDSAY AND LOW TO MID 80S SAT AND SUN. && .AVIATION (00Z-00Z)... WRMFNT N OF FCST AREA WITH INCREASING SOUTH FLOW. DESPITE BEING VERY UNSTABLE IN LOWER LAYERS ATMOSPHERE IS STILL APPARENTLY CAPPED OVER LWR MI AND SW ONTARIO. WILL HAVE TO WATCH HOUR BY HOUR TO SEE IF CAP CAN BE BROKEN AND IF SO THE DEVELOPMENT WOULD BE EXPLOSIVE. WL UPDATE TAFS AS NECESSARY BUT FOR NOW WILL KEEP TAFS DRY. HAZE AND FOG SHOULD DVLP WITH INCREASING DEWPOINTS AND ALL TAF SITES WITH THE PSBL EXCEPTION OF ERIE SHOULD SEE MVFR VSBY BEFORE DAYRBEAK. WEAK FNT MAY SAG FAR ENOUGH SOUTH EARLY MONDAY TO BE MORE UNDER THE INFLUENCE OF BUBBLE SFC HIGH OVER THE GREAT LAKES AND CONVECTION MAY BE CAPPED AGAIN. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 AM EDT FOR ASHTABULA AND TRUMBULL COUNTIES. .PA...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 AM EDT FOR ERIE AND CRAWFORD COUNTIES. SHORT TERM UPDATE...LOMBARDY SHORT TERM...TK/ADAMS LONG TERM...TK AVIATION...KOSARIK
Hazardous weather outlook, Jul 24, 5:55 AM EDT, 18 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 555 AM EDT SUN JUL 24 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-251100- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 555 AM EDT SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY A COMPLEX OF THUNDERSTORMS OVER MICHIGAN IS EXPECTED TO MOVE SOUTHEAST AND AFFECT MUCH OF THE LOCAL AREA LATER THIS MORNING THROUGH TONIGHT...PROMPTING THE THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. AREAS ALONG AND EAST OF A LORAIN TO MANSFIELD LINE HAVE THE BEST CHANCE FOR SEVERE THUNDERSTORMS...ALTHOUGH AREAS WEST OF THAT LINE MAY ALSO SEE ISOLATED SEVERE STORMS TODAY. WIND GUSTS GREATER THAN 60 MPH WILL BE THE GREATEST THREAT FROM ANY SEVERE THUNDERSTORM...HOWEVER LARGE HAIL IS ALSO POSSIBLE. THE WARM FRONT WILL PASS THROUGH WESTERN OHIO EARLY ENOUGH TODAY TO ALLOW VERY WARM AND HUMID AIR TO FILTER INTO THE TOLEDO AND FINDLAY AREAS. EXPECT HEAT INDEX READINGS TO REACH THE 100 TO 105 RANGE BY LATE THIS AFTERNOON. USE CARE IF OUTDOORS TODAY. DRINK PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS. .DAYS TWO THROUGH SEVEN... VERY HOT AND HUMID AIR WILL REMAIN OVER THE AREA ON MONDAY. EXPECT HEAT INDEX VALUES TO RISE TO 105 TO 110 OVER THE TOLEDO AND FINDLAY AREAS...WITH HEAT INDEX READINGS APPROACHING 105 ACROSS THE REMAINDER OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON MONDAY...AND AGAIN ON TUESDAY AND TUESDAY NIGHT AS SEVERAL DISTURBANCES MOVE THROUGH THE REGION. A COLD FRONT WILL APPROACH THE REGION TUESDAY NIGHT AND WEDNESDAY...WITH THUNDERSTORMS POSSIBLE AHEAD OF THE FRONT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON. MRD
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 11:46 PM EDT | Tornado Warning | CLE | Erie | 62 min |
| Jul 25, 12:50 AM EDT | Severe Thunderstorm Warning | CLE | Erie | 70 min |
| Jul 25, 1:02 AM EDT | Flash Flood Warning | CLE | Crawford, Erie | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.